Medical Questions > Conditions and Diseases > Allergies Forum

Allergic to MRI w/ gadolinium contrast media

I have had a bad reaction to the gadolinium contrast media during MRI: chest tightness, respiratory distress, and skin rash (with a large area of bumps).

Now I have to do the same MRI again. My doctor prescribed the premedication "Prednisone". I still feel uncomfortable about the dye injection.
Did you find this post helpful?
|

User Profile
replied August 31st, 2018
Hello and welcome

I appreciate your concern

If there is a compelling indication to do the MRI then it would be required then iv steroids like hydrocortisone which are short acting should also be on standby in addition to the prednisone.

Wishing you best of health

Thanks


|
Did you find this post helpful?
Tags: Skin Health
Quick Reply
Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Allergies , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.